# SDR FDEA200909183332

- Difficulty date: September 18, 2009
- Submitted: September 22, 2009
- Operation: Air carrier
- Aircraft: N614FE
- Make and model: Doug MD-11F
- Aircraft serial: 48528
- Aircraft time: 56,903 hours, 13,123 cycles
- System (JASC): 2611 · Smoke Detection
- Part: Msc
- Part number: 4059027903
- Part serial: 91020236
- Condition: Malfunctioned
- Location: Smoke Detection
- Stage of operation: CL
- How discovered: O
- Nature of condition: N
- Precautionary procedure: A

## Discrepancy

ON DEPARTURE PASSING 11000 FT GOT A LEVEL 3 INCH CABIN "SMOKE" ALERT.  IT STAYED ON FOR ABOUT 10SEC, WENT OUT FOR  ABOUT 10SEC CAME ON AGAIN FOR ABOUT 20SEC THEN WENT OUT AND STAYED OUT FOR REMAINING OF THE FLT.  WE DID THE PHASE 1 AND RAN THE QRH PROCEDURE.  DECLARED AN EMERGENCY AND RETURNED TO DEPARTURE.  IAW FIM26-15-01-00 AND SSM26-15-00,T/S FOUND ALL MAIN DECK CARGO SMOKE DETECTORS OK AT THIS TIME.  FOR  PERCAUTION, REMOVED AND REPLACED MSC IAW MM31-42-01, PERFORMED MSC  R-T-S TEST AND CARGO FIRE MANUAL TEST COUPLE TIMES,  ALL TEST PASSED.  ACFT OK FOR SVC.
